Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Alternating sequences and induced operators

Authors: M. A. Akcoglu and R. E. Bradley
Journal: Trans. Amer. Math. Soc. 325 (1991), 765-791
MSC: Primary 47A35; Secondary 47B38, 47B60, 47B65
MathSciNet review: 1022865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that when a positive $ {L_p}$ contraction is equipped with a norming function having full support, then it is related in a natural way to an operator on any other $ {L_p}$ space, $ 1 < p < \infty $. This construction is used to generalize a theorem of Rota concerning the convergence of alternating sequences.

References [Enhancements On Off] (What's this?)

  • [A] M. A. Akcoglu, A pointwise ergodic theorem in $ {L_p}$-spaces, Canad. J. Math. 27 (1975), 1075-1082. MR 0396901 (53:761)
  • [AK] M. A. Akcoglu and P. E. Kopp, Construction of dilations of positive $ {L_p}$-contractions, Math. Z. 155 (1977), 119-127. MR 0448125 (56:6435)
  • [AS1] M. A. Akcoglu and L. Sucheston, On positive dilations to isometries in $ {L_p}$ spaces, in Measure Theory Oberwohlfach 1975, Lecture Notes in Math., vol. 541, Springer-Verlag, New York, 1976. MR 0451006 (56:9296)
  • [AS2] -, Pointwise convergence of alternating sequences, Canada. J. Math. 40 (1988), 610-632. MR 960598 (90b:47017)
  • [K1] C. H. Kan, On Fong and Sucheston's property of operators in a Hilbert space, Acta Sci. Math. 41 (1979), 317-325. MR 555424 (81a:47010)
  • [K2] -, Norming vectors of linear operators between $ {L_p}$-spaces, Pacific J. Math. (to appear).
  • [M] S. Mazur, Une remarque sur l'homéomorphie des champs fonctionels, Studia Math. 1 (1929), 83-85.
  • [Rt] G. C. Rota, An "Alternierende Verfahren" for general positive operators, Bull Amer. Math. Soc. 68 (1962), 95-102. MR 0133847 (24:A3671)
  • [Ry] H. L. Royden, Real analysis, Macmillan, New York, 1968. MR 0151555 (27:1540)
  • [S] E. M. Stein, Topics in harmonic analysis, Princeton Univ. Press, Princeton, N. J., 1970. MR 0252961 (40:6176)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A35, 47B38, 47B60, 47B65

Retrieve articles in all journals with MSC: 47A35, 47B38, 47B60, 47B65

Additional Information

Keywords: Positive contractions of $ {L_p}$, alternating sequences, maximal inequalities
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society